advertisement
Question
Posted by: Anon | 2010/05/03

Pill induced reduction in sex drive

I have been married for almost 2 years now and when we got married i started on Yasmin. This has killed my sex drive! I was always very sexual and no i never want sex. Even after stopping it and trying various other pills (Ovral and Nordette) it is still low no matter what i try. I have recently started on the mini pill since i have read that the estrogen causes a drop in testosterone and so the mini pill may halp because it has no estrogen. Does anyone have any experience/advice on this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Contraceptives can have an adverse effect on sex drive it is true, and this is definitely worth exploring further with your doctor(s). Options may include intra-uterine devices (e.g. copper ring, Mirena) or barrier methods. However, marriage also frequently poses new challenges, stressors and the often detrimental effects of 'safety' or 'security' that can also do this...bear this in mind before all the blame goes to the pill! The fact that you have only just started the pill when you married makes me wonder what was happening before you married? What other than the pill has changed?

Claire
SASHA

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Anon | 2010/05/07

before we got married we were using condoms. The only other change was that i started on Wellbutrin for anxiety, and in theory that should have a positive effect on libido? and that we moved in together. In terms of our relationship we spent lots of time together, we always have fun and have plenty in common. We share the house work, neither of us works excessive hours, in fact we probably work less hours than most people. Money is not an issue and we dont seem to argue about anything other than this issue.

Reply to Anon
Posted by: Sexologist | 2010/05/05

Contraceptives can have an adverse effect on sex drive it is true, and this is definitely worth exploring further with your doctor(s). Options may include intra-uterine devices (e.g. copper ring, Mirena) or barrier methods. However, marriage also frequently poses new challenges, stressors and the often detrimental effects of 'safety' or 'security' that can also do this...bear this in mind before all the blame goes to the pill! The fact that you have only just started the pill when you married makes me wonder what was happening before you married? What other than the pill has changed?

Claire
SASHA

Reply to Sexologist
Posted by: simone | 2010/05/03

Many factors, including birth control pills, can influence sexual energy. Some women on the pill describe a lowered libido and decreased signs of sexual arousal, namely less vaginal lubrication. If this is a concern, it may make sense to speak with a women''s health care provider about a possible relationship between the lowered sex drive and the oral contraception. If the birth control pills are in fact putting a damper on your libido, another birth control pill, or an alternate method of contraception altogether, could be prescribed that may improve the way you feel.

Reply to simone

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement